Alert archive / Texas / Red Flag Warnings in 2007

Red Flag Warning 4, NWS Midland/Odessa, TX

February 26, 2007

NWS Midland/Odessa, TX issued this red flag warning at Feb 26, 2007, 3:12 PM CST. It took effect at Feb 27, 2007, 12:00 PM CST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 26, 2007, 3:12 PM CST (21:12 UTC)
In effect from
Feb 27, 2007, 12:00 PM CST
Expired
Feb 28, 2007, 12:00 AM CST
In force
12 hr
Issued by
NWS Midland/Odessa, TX

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KMAF 262112
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
312 PM CST MON FEB 26 2007

...A RED FLAG WARNING IS IN EFFECT TODAY FOR THE GUADALUPE
MOUNTAINS...THE VAN HORN CORRIDOR...AND THE DAVIS MOUNTAINS ABOVE
6000 FEET...FOR 20 FOOT WINDS OF 20 MPH OR GREATER ALONG WITH
GUSTS OF 35 MPH OR GREATER...MINIMUM RH/S OF 5 TO 15 PERCENT AND
HIGH FIRE DANGER...

..A RED FLAG IS IN EFFECT TUESDAY FOR THE GUADALUPE MOUNTAINS...
THE SOUTHEAST NEW MEXICO PLAINS...UPPER TRANS PECOS AND THE DAVIS 
MOUNTAINS ABOVE 6000 FEET...FOR 20 FOOT WINDS OF 20 MPH OR GREATER 
ALONG WITH GUSTS OF 35 MPH OR GREATER...MINIMUM RH/S OF 10 TO 15 
PERCENT AND HIGH FIRE DANGER...

..A FIRE WEATHER WATCH IS IN EFFECT WEDNESDAY FOR MOST OF WEST TEXAS
AND SOUTHEAST NEW MEXICO...FOR 20 FOOT WINDS OF 20 MPH OR GREATER 
ALONG WITH GUSTS OF 35 MPH OR GREATER...MINIMUM RH/S OF 10 TO 15 
PERCENT AND HIGH FIRE DANGER...

.STRONG WEST MID LEVEL WINDS CONTINUE TO MOVE ACROSS THE AREA
WITH WARM TEMPERATURES AND DRY AIR IN PLACE.  DRY AIR WILL
BE REINFORCED BY DOWNSLOPE WEST WINDS WITH MINIMUM HUMIDITY WELL
BELOW 15 PERCENT AND WIND SPEEDS ABOVE 20 MPH THROUGH WEDNESDAY. 
POOR RECOVERY IS EXPECTED TONIGHT AND TUESDAY NIGHT.

NMZ114-TXZ074-258-270900-
/O.UPG.KMAF.FW.A.0004.070227T1800Z-070228T0600Z/
/O.NEW.KMAF.FW.W.0004.070227T1800Z-070228T0600Z/
/O.NEW.KMAF.FW.A.0005.070228T1800Z-070301T0300Z/
/O.CON.KMAF.FW.W.0003.000000T0000Z-070227T0000Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
312 PM CST MON FEB 26 2007 /212 PM MST MON FEB 26 2007/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/
THIS AFTERNOON...
...RED FLAG WARNING IN EFFECT FROM 12 PM CST /11 AM MST/ TUESDAY
TO MIDNIGHT CST /11 PM MST/ TUESDAY NIGHT...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM CST /11 AM MST/
TUESDAY TO MIDNIGHT CST /11 PM MST/ TUESDAY NIGHT. A FIRE WEATHER
WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT
FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. THE FIRE
WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS
IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON. 

IN THE GUADALUPE MOUNTAINS SOUTHWEST 20 FOOT WINDS OF 25 TO 45
MPH WITH GUSTS TO 65 MPH AND SINGLE DIGIT MINIMUM RELATIVE
HUMIDITY VALUES CAN BE EXPECTED THIS AFTERNOON AND AGAIN ON TUESDAY. 
IN THE DAVIS MOUNTAINS SOUTHWEST WINDS OF 20 TO 25 MPH WITH
MINIMUM HUMIDITY OF 10 PERCENT OR LESS CAN BE EXPECTED TODAY AND
AGAIN ON TUESDAY.

RH RECOVERY WILL BE POOR TONIGHT AND TUESDAY NIGHT...WITH DRY AND
WINDY CONDITION EXPECTED AGAIN ON WEDNESDAY.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO
EXPLOSIVELY GROW INTO DANGEROUS WIND-DRIVEN WILDFIRES.

$$

TXZ057-270900-
/O.NEW.KMAF.FW.W.0004.070227T1800Z-070228T0600Z/
/O.NEW.KMAF.FW.A.0005.070228T1800Z-070301T0300Z/
/O.CON.KMAF.FW.W.0003.000000T0000Z-070227T0000Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-
312 PM CST MON FEB 26 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...
...RED FLAG WARNING IN EFFECT FROM 12 PM TUESDAY TO MIDNIGHT CST
TUESDAY NIGHT...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TUESDAY TO MIDNIGHT
CST TUESDAY NIGHT. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED.
THIS FIRE WEATHER WATCH IS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT
UNTIL 6 PM CST THIS AFTERNOON. 

SOUTHWEST 20 FOOT WIND OF 25 TO 35 MPH AND MINIMUM RELATIVE
HUMIDITY VALUES NEAR 10 PERCENT CAN BE EXPECTED THIS AFTERNOON
AND AGAIN ON TUESDAY. RH RECOVERY WILL BE POOR TUESDAY NIGHT WITH
DRY AND WINDY CONDITION EXPECTED AGAIN ON WEDNESDAY.

THIS IS A DANGEROUS FIRE WEATHER SITUATION. THESE HIGH WINDS AND
LOW RELATIVE HUMIDITIES...COMBINED WITH RECENT WARM TEMPERATURES
WILL CREATE WEATHER CONDITIONS FAVORABLE FOR SPREAD. DO NOT THROW
CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP
VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL
GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR
SPARKS.

$$

NMZ115-270900-
/O.UPG.KMAF.FW.A.0004.070227T1800Z-070228T0600Z/
/O.NEW.KMAF.FW.W.0004.070227T1800Z-070228T0600Z/
/O.NEW.KMAF.FW.A.0005.070228T1800Z-070301T0300Z/
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-
212 PM MST MON FEB 26 2007

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 11 PM MST TUESDAY...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 11 PM MST
TUESDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE
WEATHER WATCH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

SOUTHWEST WINDS WILL INCREASE TO 20 TO 25 MPH TUESDAY AFTERNOON
WITH MINIMUM HUMIDITY 10 PERCENT OR LESS. RECOVERY WILL BE POOR
TUESDAY NIGHT...WITH DRY AND WINDY CONDITION EXPECTED AGAIN
ON WEDNESDAY.

THIS IS A DANGEROUS FIRE WEATHER SITUATION. THESE HIGH WINDS AND
LOW RELATIVE HUMIDITIES...COMBINED WITH RECENT WARM TEMPERATURES
WILL CREATE WEATHER CONDITIONS FAVORABLE FOR SPREAD. DO NOT THROW
CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP
VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL
GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR
SPARKS.

$$

TXZ058-270900-
/O.NEW.KMAF.FW.W.0004.070227T1800Z-070228T0600Z/
/O.NEW.KMAF.FW.A.0005.070228T1800Z-070301T0300Z/
REEVES COUNTY AND UPPER TRANS PECOS-
312 PM CST MON FEB 26 2007

...RED FLAG WARNING IN EFFECT FROM 12 PM TUESDAY TO MIDNIGHT CST
TUESDAY NIGHT...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TUESDAY TO MIDNIGHT
CST TUESDAY NIGHT. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED.
THIS FIRE WEATHER WATCH IS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING. 

SOUTHWEST WINDS WILL INCREASE TO 20 TO 25 MPH TUESDAY AFTERNOON
WITH MINIMUM HUMIDITY 10 PERCENT OR LESS. RECOVERY WILL BE POOR
TUESDAY NIGHT...WITH DRY AND WINDY CONDITION EXPECTED AGAIN
ON WEDNESDAY.

THIS IS A DANGEROUS FIRE WEATHER SITUATION. THESE HIGH WINDS AND
LOW RELATIVE HUMIDITIES...COMBINED WITH RECENT WARM TEMPERATURES
WILL CREATE WEATHER CONDITIONS FAVORABLE FOR SPREAD. DO NOT THROW
CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP
VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL
GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR
SPARKS.


$$

TXZ045>048-050>053-059>063-067>070-075-080-081-270900-
/O.NEW.KMAF.FW.A.0005.070228T1800Z-070301T0300Z/
GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-LOVING-
WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-
MARFA PLATEAU-BIG BEND AREA-
312 PM CST MON FEB 26 2007

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING. 

SOUTHWEST WINDS WILL INCREASE TO 20 TO 25 MPH WEDNESDAY AFTERNOON
WITH MINIMUM HUMIDITY 10 PERCENT OR LESS. 

FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED
FLAG WARNINGS. 

$$
3 follow-up statements
000 
WWUS84 KMAF 270040 AAA
RFWMAF

RED FLAG WARNING...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
640 PM CST MON FEB 26 2007

...THE RED FLAG WARNING THAT WAS IN EFFECT FOR THE GUADALUPE AND
DAVIS MOUNTAINS AND THE VAN HORN CORRIDOR EARLIER TODAY HAS BEEN
ALLOWED TO EXPIRE...

..A RED FLAG WARNING REMAINS IN EFFECT TUESDAY FOR THE GUADALUPE
MOUNTAINS...THE SOUTHEAST NEW MEXICO PLAINS...UPPER TRANS PECOS
AND THE DAVIS MOUNTAINS ABOVE 6000 FEET...FOR 20 FOOT WINDS OF 20
MPH OR GREATER ALONG WITH GUSTS OF 35 MPH OR GREATER...MINIMUM
RH/S OF 10 TO 15 PERCENT AND HIGH FIRE DANGER...

..A FIRE WEATHER WATCH REMAINS IN EFFECT WEDNESDAY FOR MOST OF
WEST TEXAS AND SOUTHEAST NEW MEXICO...FOR 20 FOOT WINDS OF 20 MPH
OR GREATER ALONG WITH GUSTS OF 35 MPH OR GREATER...MINIMUM RH/S OF
10 TO 15 PERCENT AND HIGH FIRE DANGER...

.CONDITIONS WILL CONTINUE TO IMPROVE ACROSS THE GUADALUPE AND
DAVIS MOUNTAINS AND THE VAN HORN CORRIDOR THIS EVENING AS RELATIVE
HUMIDITY SLOWLY RISES ABOVE 15 PERCENT. HUMIDITY RECOVERY WILL BE
POOR OVERNIGHT.

RED FLAG CONDITIONS ARE EXPECTED TO RETURN TO THE GUADALUPE AND
DAVIS MOUNTAINS...THE VAN HORN CORRIDOR...THE SOUTHEASTERN NEW
MEXICO PLAINS...AND THE UPPER TRANS PECOS REGION TUESDAY AS
WESTERLY WINDS INCREASE. VERY DRY AIR WILL BE REINFORCED BY
DOWNSLOPE WEST WINDS WITH MINIMUM HUMIDITY WELL BELOW 15 PERCENT.
FIRE WEATHER CONDITIONS ARE PROBABLE ACROSS MOST OF THE REST OF
THE REGION WEDNESDAY AS THE STRONGER WINDS SPREAD OUT ACROSS MUCH
OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO.

NMZ114-115-TXZ057-058-074-258-270845-
/O.CON.KMAF.FW.W.0004.070227T1800Z-070228T0600Z/
/O.CON.KMAF.FW.A.0005.070228T1800Z-070301T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
640 PM CST MON FEB 26 2007 /540 PM MST MON FEB 26 2007/

...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM CST /11 AM MST/
TUESDAY TO MIDNIGHT CST /11 PM MST/ TUESDAY NIGHT...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING...

RELATIVE HUMIDITY WILL SLOWLY RISE ABOVE 15 PERCENT THIS EVENING
AS TEMPERATURES SLOWLY COOL. HOWEVER...RECOVERY WILL REMAIN POOR
TONIGHT. DRY AND WINDY CONDITIONS ARE EXPECTED AGAIN TUESDAY AND
WEDNESDAY AFTERNOONS...WHICH WILL ONCE AGAIN PROMOTE FAVORABLE
CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO
EXPLOSIVELY GROW INTO DANGEROUS WIND-DRIVEN WILDFIRES.

$$

TXZ045>048-050>053-059>063-067>070-075-080-081-270845-
/O.CON.KMAF.FW.A.0005.070228T1800Z-070301T0300Z/
GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-LOVING-
WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-
MARFA PLATEAU-BIG BEND AREA-
640 PM CST MON FEB 26 2007

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING...

SOUTHWEST WINDS WILL INCREASE TO 20 TO 25 MPH WEDNESDAY AFTERNOON
WITH MINIMUM RELATIVE HUMIDITY VALUES OF 10 PERCENT OR LESS.
THESE VERY DRY AND WINDY CONDITIONS WILL CREATE FAVORABLE
CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD WEDNESDAY AFTERNOON.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$
000 
WWUS84 KMAF 271206
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
606 AM CST TUE FEB 27 2007

...A RED FLAG WARNING REMAINS IN EFFECT TODAY FOR THE GUADALUPE
MOUNTAINS...THE SOUTHEAST NEW MEXICO PLAINS...UPPER TRANS PECOS
AND THE DAVIS MOUNTAINS ABOVE 6000 FEET...FOR 20 FOOT WINDS OF 20
MPH OR GREATER ALONG WITH GUSTS OF 35 MPH OR GREATER...MINIMUM
RH/S OF 10 TO 15 PERCENT AND HIGH FIRE DANGER...

...A FIRE WEATHER WATCH REMAINS IN EFFECT WEDNESDAY FOR MOST OF
WEST TEXAS AND SOUTHEAST NEW MEXICO...FOR 20 FOOT WINDS OF 20 MPH
OR GREATER ALONG WITH GUSTS OF 35 MPH OR GREATER...MINIMUM RH/S
OF 10 TO 15 PERCENT AND HIGH FIRE DANGER...

RED FLAG CONDITIONS ARE EXPECTED TO RETURN TO THE GUADALUPE AND
DAVIS MOUNTAINS...THE VAN HORN CORRIDOR...THE SOUTHEASTERN NEW
MEXICO PLAINS...AND THE UPPER TRANS PECOS REGION TODAY AS
WESTERLY WINDS INCREASE. VERY DRY AIR WILL BE REINFORCED BY
DOWNSLOPE WEST WINDS WITH MINIMUM HUMIDITY WELL BELOW 15 PERCENT.
FIRE WEATHER CONDITIONS ARE PROBABLE ACROSS MOST OF THE REST OF
THE REGION WEDNESDAY AS THE STRONGER WINDS SPREAD OUT ACROSS MUCH
OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO.

NMZ114-115-TXZ057-058-074-258-272015-
/O.CON.KMAF.FW.W.0004.070227T1800Z-070228T0600Z/
/O.CON.KMAF.FW.A.0005.070228T1800Z-070301T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
606 AM CST TUE FEB 27 2007 /506 AM MST TUE FEB 27 2007/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CST /11 AM MST/
TODAY TO MIDNIGHT CST /11 PM MST/ TONIGHT...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON CST /11 AM MST/
TODAY TO MIDNIGHT CST /11 PM MST/ TONIGHT. A FIRE WEATHER WATCH
REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING. 

SOUTHWESTERLY 20 FOOT WINDS OF 25 TO 35 MPH WILL COMBINE WITH
RELATIVE HUMIDITIES WELL BELOW 15 PERCENT TO PRODUCE CRITICAL FIRE
WEATHER CONDITIONS TODAY. THE CONDITIONS WILL IMPROVE THIS EVENING
AS RELATIVE HUMIDITIES SLOWLY RISE ABOVE 15 PERCENT. RELATIVE
HUMIDITY RECOVERY WILL BE POOR OVERNIGHT. THE STRONG WINDS WILL
CONTINUE WEDNESDAY AND WITH THE RELATIVE HUMIDITIES DROPPING BELOW
15 PERCENT DURING THE AFTERNOON...CRITICAL FIRE WEATHER CONDITIONS
WILL RETURN TO THE AREA.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO
EXPLOSIVELY GROW INTO DANGEROUS WIND-DRIVEN WILDFIRES.

$$

TXZ045>048-050>053-059>063-067>070-075-080-081-272015-
/O.CON.KMAF.FW.A.0005.070228T1800Z-070301T0300Z/
GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-LOVING-
WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-
MARFA PLATEAU-BIG BEND AREA-
606 AM CST TUE FEB 27 2007

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING. 

DRY WINDY CONDITIONS ARE EXPECTED TO CONTINUE ACROSS THE GUADALUPE
MOUNTAINS AND SPREAD ACROSS THE FORECAST AREA ON WEDNESDAY.
RELATIVE HUMIDITIES OF 15 PERCENT OR LESS COMBINED WITH WESTERLY
20 FOOT WINDS IN EXCESS OF 20 MPH WILL PROMOTE FIRE GROWTH AND
SPREAD.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO
EXPLOSIVELY GROW INTO DANGEROUS WIND-DRIVEN WILDFIRES.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$
000 
WWUS84 KMAF 272050
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
250 PM CST TUE FEB 27 2007

...A RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON AND
EVENING FOR THE GUADALUPE MOUNTAINS...THE SOUTHEAST NEW MEXICO
PLAINS...UPPER TRANS PECOS AND THE DAVIS MOUNTAINS ABOVE 6000
FEET...FOR 20 FOOT WINDS OF 20 MPH OR GREATER ALONG WITH GUSTS OF
35 MPH OR GREATER...MINIMUM RH/S OF 10 TO 15 PERCENT AND HIGH FIRE
DANGER...

...A RED FLAG WARNING IS IN EFFECT WEDNESDAY FOR MOST OF WEST
TEXAS AND SOUTHEAST NEW MEXICO...FOR 20 FOOT WINDS OF 20 MPH OR
GREATER ALONG WITH GUSTS OF 35 MPH OR GREATER...MINIMUM RH/S OF 10
TO 15 PERCENT AND HIGH FIRE DANGER...

BREEZY WINDS AND VERY DRY AIR WILL CONTINUE INTO THE EVENING
HOURS ACROSS THE  GUADALUPE AND DAVIS MOUNTAINS...THE VAN HORN
CORRIDOR...THE SOUTHEASTERN NEW MEXICO PLAINS...AND THE UPPER
TRANS PECOS REGION AS A STRONG STORM SYSTEM APPROACHES WEST TEXAS.
AFTER POOR OVERNIGHT RELATIVE HUMIDITY RECOVERY...STRONGER WINDS
ON WEDNESDAY WILL BE ACCOMPANIED BY A WARM AND DRY AIR MASS...
RESULTING IN SINGLE DIGIT AFTERNOON RELATIVE HUMIDITIES. THIS
WILL CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS MUCH OF WEST
TEXAS AND SOUTHEAST NEW MEXICO ON WEDNESDAY...VERY FAVORABLE
CONDITIONS FOR EXPLOSIVE GROWTH OF WILDFIRES.

NMZ114-115-TXZ057-058-074-258-280900-
/O.UPG.KMAF.FW.A.0005.070228T1800Z-070301T0300Z/
/O.NEW.KMAF.FW.W.0005.070228T1800Z-070301T0300Z/
/O.CON.KMAF.FW.W.0004.000000T0000Z-070228T0600Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
250 PM CST TUE FEB 27 2007 /150 PM MST TUE FEB 27 2007/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM
MST/ TONIGHT...
...RED FLAG WARNING IN EFFECT FROM 12 PM CST /11 AM MST/ TO 9 PM
CST /8 PM MST/ WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM CST /11 AM MST/ TO
9 PM CST /8 PM MST/ WEDNESDAY. THE FIRE WEATHER WATCH IS NO
LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL
MIDNIGHT CST /11 PM MST/ TONIGHT. 

SOUTHWESTERLY 20 FOOT WINDS OF 25 TO 35 MPH WILL COMBINE WITH
RELATIVE HUMIDITIES BELOW 15 PERCENT TO PRODUCE CRITICAL FIRE
WEATHER CONDITIONS THIS EVENING. RELATIVE HUMIDITY RECOVERY WILL
BE POOR OVERNIGHT. THIS WILL RESULT IN A REPEAT OF CRITICAL FIRE
WEATHER CONDITIONS AS STRONG WINDS AND LOW RELATIVE HUMIDITIES
RETURN BY MIDDAY WEDNESDAY...CONDITIONS VERY FAVORABLE FOR
EXPLOSIVE GROWTH AND SPREAD OF WILDFIRES.

AVOID ALL TYPES OF BURNING AND ANY ACTIVITIES THAT MAY PRODUCE
OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE
POTENTIAL TO EXPLOSIVELY GROW INTO DANGEROUS WIND-DRIVEN
WILDFIRES.

$$

TXZ045>048-050>053-059>063-067>070-075-080-081-280900-
/O.UPG.KMAF.FW.A.0005.070228T1800Z-070301T0300Z/
/O.NEW.KMAF.FW.W.0005.070228T1800Z-070301T0300Z/
GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-LOVING-
WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-
MARFA PLATEAU-BIG BEND AREA-
250 PM CST TUE FEB 27 2007

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 9 PM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 9 PM CST
WEDNESDAY. 

DRY WINDY CONDITIONS ARE EXPECTED TO SPREAD EASTWARD ACROSS THE
FORECAST AREA ON WEDNESDAY. RELATIVE HUMIDITIES OF 15 PERCENT OR
LESS COMBINED WITH STRONG SOUTHWESTERLY WINDS OF 25 TO 35 MPH WITH
GUSTS TO 45 MPH WILL CREATE CONDITIONS VERY FAVORABLE FOR EXPLOSIVE
GROWTH AND SPREAD OF WILDFIRES.

AVOID ALL TYPES OF BURNING AND ANY ACTIVITIES THAT MAY PRODUCE
OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE
POTENTIAL TO EXPLOSIVELY GROW INTO DANGEROUS WIND-DRIVEN
WILDFIRES.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Feb 26, 2:19 PM CST, 53 minutes earlier.

Area forecast discussion, Feb 26, 2:19 PM CST, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
219 PM CST MON FEB 26 2007

.SHORT TERM...
A BROAD UPPER LEVEL TROUGH ACROSS THE WESTERN HALF OF THE NATION
WILL SLOWLY EXPAND EASTWARD...MAINTAINING FAST WESTERLY FLOW ALOFT
ACROSS THE AREA.  WINDS ACROSS THE PLAINS WILL DECOUPLE WITH
SURFACE WINDS SPEEDS DROPPING BELOW 12 KNOTS SHORTLY AFTER SUNSET
WITH POOR OVERNIGHT RH RECOVERY.  RELATIVELY LIGHT WINDS...FEW
CLOUDS AND LOW SURFACE DEWPOINTS IN THE TEENS WILL ALLOW OVERNIGHT
TEMPERATURES TO COOL INTO THE UPPER 30S TO LOWER 40S ACROSS MUCH
OF WEST TEXAS AND SOUTHEAST NEW MEXICO.

.LONG TERM...
OVERALL PATTERN WILL BE WARM... DRY... AND WINDY AS WINTER WX GONE
FOR THE TIME BEING AND SPRING RETURNS.  ZONAL FLOW BREAKS DOWN
TUESDAY AS NEW UPPER TROUGH DIGS DOWN THE WEST COAST.  BY WEDNESDAY
THIS TROUGH WILL MOVE OVER THE INTERMOUNTAIN WEST AND CROSS THE
ROCKIES THURSDAY.  ON FRIDAY THE NEXT WEST COAST RIDGE STARTS TO
SLOWLY BUILD INTO THE REGION THROUGH THE WEEKEND WITH A FLAT RIDGE
ACROSS THE SOUTHERN HALF OF THE U.S. EARLY NEXT WEEK.

A DRYLINE WILL SET UP ON EASTERN BORDER LATE TUESDAY/EARLY
WEDNESDAY.  THIS FEATURE WILL MOVE QUICKLY EAST WEDNESDAY AND WILL
NOT BE A FOCAL POINT FOR ANY CONVECTION IN THIS AREA.  WOULD NOT BE
SURPRISED TO SEE STORMS DEVELOP ON THIS LINE OVER NORTH OR CENTRAL
TEXAS.  AS FOR THIS CWA... WILL STAY ON THE DRY SIDE OF THE LINE.
THEREFORE NO MENTIONABLE CHANCE OF RAIN THIS WEEK.

ON TUESDAY THE WIND LOOKS STRONGER THROUGH THE GUADALUPE MOUNTAINS
THAN TODAY AS 40 KT WINDS AT 700 MB MIX DOWN ACROSS THE MOUNTAINS.
A STRONG SURFACE LOW WILL MOVE ACROSS THE PANHANDLE ON WEDNESDAY
PRODUCING EVEN WINDIER CONDITIONS AS A TIGHT PRESSURE GRADIENT AND
STRONG WINDS ALOFT COMBINE.  700 MB WIND OVER GUADALUPES ABOVE 50 KTS
ON WEDNESDAY.  AS THE LOW MOVES EASTWARD... A PACIFIC FRONT WILL
SWEEP ACROSS THE REGION.  WILL CONTINUE HIGH WIND WATCH FOR
GUADALUPES TUESDAY... AND FROM THE GUADALUPE AND DAVIS MOUNTAINS
EASTWARD ACROSS THE ADJACENT PLAINS WEDNESDAY.  12Z ETA HAS BACKED
OFF ON THE WIND AT GDP... EARLIER RUN HAD 86 KTS SUSTAINED... NOW IT
HAS DROPPED TO A STILL IMPRESSIVE 60 KTS.  HAVE HAD A NUMBER OF
INQUIRES COMPARING EXPECTED WIND WEDNESDAY TO THE LAST VERY STRONG
WIND EVENT SATURDAY.  SO NO... IT WILL NOT BE AS WINDY AS
SATURDAY... BUT STILL VERY WINDY... ESPECIALLY ACROSS THE
MOUNTAINS.  WIND EVENT LOOKS CLEARCUT... ONLY CONCERN THAT COULD
HAMPER IT WOULD BE SOME INCREASING HIGH CLOUDS.  LATER SHIFTS WILL
CONTINUE TO MONITOR DEVELOPING HIGH WIND SITUATION.

&&

.FIRE WEATHER...
FIRE WEATHER CONCERNS REMAIN HIGH IN THIS VERY DRY PATTERN.
AS A BROAD UPPER TROUGH ACROSS THE WESTERN STATES SLOWLY EXPANDS
EASTWARD...INCREASING DEEP LAYER WESTERLY WINDS WITH AFTERNOON
RELATIVE HUMIDITIES IN THE SINGLE DIGITS AND MODERATE HAINES
INDICIES WILL WARRANT UPGRADING THE CURRENT FIRE WEATHER WATCH TO A
RED FLAG WARNING FOR THE MOUNTAINS AND ADJACENT PLAINS FOR TUESDAY.

AS THE BROAD UPPER TROUGH MOVES CLOSER TO WEST TEXAS ON WEDNESDAY...
SURFACE GRADIENT WILL FURTHER TIGHTEN...STRENGTHENING WESTERLY
WINDS.  OVERNIGHT RH RECOVERY TUESDAY NIGHT WILL BE POOR...LEADING
TO ANOTHER AFTERNOON OF SINGLE DIGIT RELATIVE HUMIDITIES ON
WEDNESDAY.  A FIRE WEATHER WATCH HAS BEEN POSTED FOR WEDNESDAY AS A
HIGH-END CRITICAL FIRE WEATHER DAY APPEARS INCREASINGLY LIKELY
ACROSS MUCH OF WEST TEXAS AND SOUTHEAST NEW MEXICO...INCLUDING THE
PERMIAN BASIN AND TRANS PECOS REGIONS...ON WEDNESDAY.  CURRENT
INDICATIONS ARE FOR THIS WINDY/DRY PATTERN TO PERSIST INTO
THURSDAY...CONTINUING HEIGHTENED FIRE WEATHER CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              39  78  44  80  /   0   0   0   0
CARLSBAD NM                37  80  43  78  /   0   0   0   0
DRYDEN TX                  46  81  49  79  /   0   0   0   0
FORT STOCKTON TX           48  84  50  81  /   0   0   0   0
GUADALUPE PASS TX          44  71  45  68  /   0   0   0   0
HOBBS NM                   39  77  41  77  /   0   0   0   0
MARFA TX                   29  72  36  72  /   0   0   0   0
MIDLAND INTL AIRPORT TX    40  80  44  78  /   0   0   0   0
ODESSA TX                  43  81  45  77  /   0   0   0   0
WINK TX                    40  85  45  83  /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM 11 AM TO 8 PM MST WEDNESDAY FOR THE
     FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...
     SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     HIGH WIND WARNING FROM 1 PM TO 5 PM MST THIS AFTERNOON FOR THE
     FOLLOWING ZONES...GUADALUPE MOUNTAINS OF EDDY COUNTY.

     RED FLAG WARNING FROM 1 PM TO 5 PM MST THIS AFTERNOON FOR THE
     FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ.

     RED FLAG WARNING FROM 11 AM TO 11 PM MST TUESDAY FOR THE
     FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...
     SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     HIGH WIND WATCH FROM 11 AM TUESDAY TO 5 PM MST WEDNESDAY FOR THE
     FOLLOWING ZONES...GUADALUPE MOUNTAINS OF EDDY COUNTY.

     HIGH WIND WATCH FROM 5 AM TO 5 PM MST WEDNESDAY FOR THE
     FOLLOWING ZONES...EDDY COUNTY PLAINS.

TX...FIRE WEATHER WATCH FROM 12 PM CST /11 AM MST/ TO 9 PM CST /8 PM
     MST/ WEDNESDAY FOR THE FOLLOWING ZONES...ANDREWS...BIG BEND
     AREA...BORDEN...CRANE...DAVIS/APACHE MOUNTAINS AREA...
     DAWSON...ECTOR...GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...
     HOWARD...LOVING...MARFA PLATEAU...MARTIN...MIDLAND...
     MITCHELL...PECOS...REAGAN...REEVES COUNTY AND UPPER TRANS
     PECOS...SCURRY...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...
     WARD...WINKLER.

     HIGH WIND WARNING FROM 1 PM TO 5 PM MST THIS AFTERNOON FOR THE
     FOLLOWING ZONES...GUADALUPE MOUNTAINS.

     RED FLAG WARNING FROM 2 PM CST /1 PM MST/ TO 6 PM CST /5 PM MST/
     THIS AFTERNOON FOR THE FOLLOWING ZONES...DAVIS/APACHE
     MOUNTAINS AREA...GUADALUPE MOUNTAINS...VAN HORN AND HIGHWAY
     54 CORRIDOR.

     RED FLAG WARNING FROM 12 PM CST /11 AM MST/ TUESDAY TO MIDNIGHT
     CST /11 PM MST/ TUESDAY NIGHT FOR THE FOLLOWING ZONES...
     DAVIS/APACHE MOUNTAINS AREA...GUADALUPE MOUNTAINS...REEVES
     COUNTY AND UPPER TRANS PECOS...VAN HORN AND HIGHWAY 54
     CORRIDOR.

     HIGH WIND WATCH FROM 11 AM TUESDAY TO 5 PM MST WEDNESDAY FOR THE
     FOLLOWING ZONES...GUADALUPE MOUNTAINS.

     HIGH WIND WATCH FROM 6 AM TO 6 PM CST WEDNESDAY FOR THE
     FOLLOWING ZONES...DAVIS/APACHE MOUNTAINS AREA...REEVES
     COUNTY AND UPPER TRANS PECOS...VAN HORN AND HIGHWAY 54
     CORRIDOR.

&&

01/72
Hazardous weather outlook, Feb 26, 2:54 PM CST, 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
254 PM CST MON FEB 26 2007

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-272100-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
254 PM CST MON FEB 26 2007 /154 PM MST MON FEB 26 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HIGH WINDS WILL BE POSSIBLE ACROSS THE GUADALUPE MOUNTAINS THIS
EVENING. A HIGH WIND WARNING IS IN EFFECT FOR THE GUADALUPE MOUNTAINS
FOR SUSTAINED 40 MPH WINDS WITH GUSTS TO 60 MPH. IN ADDITION... A
RED FLAG WARNING IS IN EFFECT THIS EVENING FROM THE DAVIS MOUNTAINS
NORTHWARD ACROSS THE GUADALUPE MOUNTAINS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A HIGH WIND EVENT WILL BE POSSIBLE TUESDAY AND WEDNESDAY.  HIGH
WINDS WILL BE POSSIBLE ACROSS THE GUADALUPE MOUNTAINS TUESDAY
THROUGH WEDNESDAY... SPREADING ACROSS THE DAVIS MOUNTAINS AND
ADJACENT PLAINS ON WEDNESDAY. SOUTHWEST WINDS OF 35 TO 45 MPH WITH
GUSTS TO 75 MPH WILL BE POSSIBLE ACROSS THE MOUNTAINS.

THIS HIGH WIND WHEN COMBINED WITH VERY DRY CONDITIONS WILL RESULT IN
CONDITIONS THAT PROMOTE RAPID FIRE GROWTH AND SPREAD.  A RED FLAG
WARNING IS IN EFFECT TUESDAY FROM THE DAVIS MOUNTAINS NORTHWARD
ACROSS SOUTHEASTERN NEW MEXICO... AND FOR MOST OF WEST TEXAS AND
SOUTHEASTERN NEW MEXICO ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 6:06 AM CSTFire Weather WatchMAF9 hr
Feb 26, 6:14 AM CSTHigh Wind WatchMAF33 hr
Feb 26, 3:12 PM CSTFire Weather WatchMAFAndrews, Borden, Crane, Dawson, Ector, Gaines and 12 more24 hr

Nearby

Red Flag Warnings in Texas, 2007Red Flag Warnings in New Mexico, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.